Check your medication: Voluntary recall of certain lots of NP Thyroid Tablets due to super potency

News

(Photo: Courtesy MGN)

(WFXR) – Acella Pharmaceuticals, LLC has announced a voluntary recall of 13 lots of 30-mg, 60-mg and 90-mg NP Thyroid® (thyroid tablets, USP) to the consumer level.

Products are being recalled due to testing which has found these lots are superpotent with up to 115-percent of the labeled amount of Liothyronine.

Patients being treated for hypothyroidism (underactive thyroid) who receive superpotent NP Thyroid might experience signs and symptoms of hyperthyroidism (overactive thyroid).

These symptoms include, but are not limited to, weight loss, heat intolerance, fatigue, muscle weakness, hypertension, chest pain, rapid heart rate, or heart rhythm disturbances.

Pregnant women who take this pill could also experience negative maternal and fetal outcomes including miscarriage and/or impairment to fetal development.

Patients who take this pill should consult with their healthcare professional before they stop taking their NP Thyroid medicine.

Thusfar, Acella has received two reports of adverse events related to this recall.

Product Photos:

Consumers with questions about the recall can email Acella Pharmaceuticals at recall@acellapharma.com or call Acella Customer Service at 1-800-541-4802, Monday through Thursday between 9 a.m. and 5 p.m. EDT and Friday from 9 a.m. and 12:30 p.m. EDT.

If you experience any problems related to taking or using the product, you are urged to contact your physician or healthcare provider.

Latest Stories

Get breaking news, weather, and sports delivered to your smartphone with the WFXR News app available on Apple and Android.

Copyright 2020 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

News tips

Do you have a news tip or breaking news to share with WFXR?  Submit your tip here.

Latest News

More News

News Tip Form